Alert archive / California / High Surf Advisories in 2014
High Surf Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 23, 2014, 2:00 AM PST for San Diego County, California. It took effect at Jan 24, 2014, 2:00 AM PST. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 2:00 AM PST (10:00 UTC)
- In effect from
- Jan 24, 2014, 2:00 AM PST
- Expired
- Jan 26, 2014, 2:00 AM PST
- In force
- 48 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3484 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033 WHUS46 KSGX 231000 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 200 AM PST THU JAN 23 2014 ...HIGH SURF ADVISORY FRIDAY THROUGH SATURDAY NIGHT... .A LARGE NORTHWEST SWELL WITH A VERY LONG PERIOD WILL ARRIVE EARLY FRIDAY MORNING...PEAK FRIDAY EVENING...AND CONTINUE THROUGH SATURDAY NIGHT. THIS SWELL WILL PRODUCE WIDESPREAD SURF OF 7 TO 10 FEET IN ORANGE AND SAN DIEGO COUNTIES. OCCASIONAL SETS TO 12 FEET ARE LIKELY...MAINLY NEAR HUNTINGTON BEACH AND SOUTH OF DEL MAR. THE SWELL AND SURF WILL GRADUALLY SUBSIDE SATURDAY NIGHT. CAZ042-043-232200- /O.NEW.KSGX.SU.Y.0002.140124T1000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 200 AM PST THU JAN 23 2014 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST SUNDAY. * SURF...7 TO 10 FEET. OCCASIONAL SETS TO 12 FEET AROUND HUNTINGTON BEACH AND SOUTH OF DEL MAR. * TIMING...EARLY FRIDAY MORNING THROUGH SATURDAY NIGHT. HIGHEST SURF WILL BE FRIDAY EVENING. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
8 follow-up statements
054 WHUS46 KSGX 232130 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PST THU JAN 23 2014 ...HIGH SURF ADVISORY FRIDAY THROUGH SATURDAY NIGHT... .A LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL ARRIVE EARLY FRIDAY MORNING...PEAK FRIDAY EVENING...AND CONTINUE THROUGH SATURDAY NIGHT. DUE TO THE HIGH SWELL HEIGHTS AND VERY LONG PERIODS ASSOCIATED WITH THIS SWELL...WIDESPREAD SURF OF 7 TO 10 FEET IN ORANGE AND SAN DIEGO COUNTIES IS LIKELY. OCCASIONAL SETS TO 12 FEET ARE PROBABLE...MAINLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. STRONG RIP CURRENTS AND BEACH EROSION WILL ALSO OCCUR. THE SWELL AND SURF WILL GRADUALLY SUBSIDE SATURDAY NIGHT INTO SUNDAY. CAZ042-043-240530- /O.CON.KSGX.SU.Y.0002.140124T1000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 130 PM PST THU JAN 23 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST SUNDAY... * SURF...7 TO 10 FEET. OCCASIONAL SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. MAX SETS TO 14 FEET POSSIBLE AT HUNTINGTON BEACH. * LOCATIONS...ORANGE AND SAN DIEGO COUNTY BEACHES. * TIMING...EARLY FRIDAY MORNING THROUGH SATURDAY NIGHT. * TIDES...HIGHEST TIDES AROUND 5 FEET DURING THE EARLY MORNING HOURS BEFORE SUNRISE. LOWEST TIDES AROUND 0 TO 1 FOOT DURING THE LATE MORNING HOURS. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...THE SWELL WILL LOWER SUNDAY. HOWEVER...MODERATE TO LARGE NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS HARRISON
007 WHUS46 KSGX 240512 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 912 PM PST THU JAN 23 2014 ...HIGH SURF ADVISORY FRIDAY THROUGH SATURDAY NIGHT... .A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL WILL ARRIVE EARLY FRIDAY MORNING...PEAK FRIDAY EVENING...AND CONTINUE THROUGH SATURDAY NIGHT. DUE TO THE HIGH SWELL HEIGHTS AND VERY LONG PERIODS ASSOCIATED WITH THIS SWELL...WIDESPREAD SURF OF 7 TO 10 FEET IS LIKELY ALONG THE ORANGE AND SAN DIEGO COUNTY COASTS. OCCASIONAL SETS TO 12 FEET ARE PROBABLE...MAINLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. STRONG RIP CURRENTS AND BEACH EROSION WILL ALSO OCCUR. THE SWELL AND SURF WILL GRADUALLY SUBSIDE SATURDAY NIGHT INTO SUNDAY. CAZ042-043-241300- /O.CON.KSGX.SU.Y.0002.140124T1000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 912 PM PST THU JAN 23 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO 2 AM PST SUNDAY... * SURF...7 TO 10 FEET. OCCASIONAL SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. MAX SETS TO 14 FEET POSSIBLE AT HUNTINGTON BEACH. * LOCATIONS...ORANGE AND SAN DIEGO COUNTY BEACHES. * TIMING...EARLY FRIDAY MORNING THROUGH SATURDAY NIGHT. * TIDES...HIGHEST TIDES AROUND 5 FEET WILL OCCUR OVERNIGHT. LOWEST TIDES AROUND 0 TO 1 FOOT WILL OCCUR LATE MORNING AROUND 10 AM PST. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...THE SWELL WILL LOWER SUNDAY. HOWEVER...MODERATE TO LARGE NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
105 WHUS46 KSGX 241244 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 444 AM PST FRI JAN 24 2014 ...HIGH SURF ADVISORY THROUGH SATURDAY NIGHT... .A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL WILL PEAK THIS EVENING...AND CONTINUE THROUGH SATURDAY NIGHT. WIDESPREAD SURF OF 7 TO 10 FEET IS LIKELY ALONG THE ORANGE AND SAN DIEGO COUNTY COASTS...WITH OCCASIONAL SETS TO 12 FEET FORECAST NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. STRONG RIP CURRENTS AND BEACH EROSION WILL ALSO OCCUR. ENHANCED SWELL AND SURF WILL GRADUALLY SUBSIDE SATURDAY NIGHT INTO SUNDAY. CAZ042-043-242200- /O.CON.KSGX.SU.Y.0002.000000T0000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 444 AM PST FRI JAN 24 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * SURF...7 TO 10 FEET. OCCASIONAL SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. MAX SETS TO 14 FEET POSSIBLE AT HUNTINGTON BEACH. * LOCATIONS...ORANGE AND SAN DIEGO COUNTY BEACHES. * TIMING...THROUGH SATURDAY NIGHT. * TIDES...HIGHEST TIDES AROUND 5 FEET WILL OCCUR OVERNIGHT. LOWEST TIDES AROUND 0 TO 1 FOOT WILL OCCUR LATE MORNING AROUND 10 AM PST. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...THE ENHANCED SWELL WILL LOWER SUNDAY. HOWEVER...MODERATE TO LARGE NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JJT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
425 WHUS46 KSGX 242217 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 217 PM PST FRI JAN 24 2014 ...HIGH SURF ADVISORY THROUGH SATURDAY NIGHT... .A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL WILL PEAK THIS EVENING...AND CONTINUE THROUGH SATURDAY NIGHT. WIDESPREAD SURF OF 7 TO 10 FEET IS LIKELY AT THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. OCCASIONAL SETS TO 12 FEET ARE FORECAST NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. STRONG RIP CURRENTS AND BEACH EROSION WILL ALSO OCCUR. THE BIG SWELL AND SURF WILL GRADUALLY SUBSIDE SATURDAY NIGHT INTO SUNDAY. CAZ042-043-250930- /O.CON.KSGX.SU.Y.0002.000000T0000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 217 PM PST FRI JAN 24 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * SURF...7 TO 10 FEET. OCCASIONAL SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THROUGH SATURDAY NIGHT. * TIDES...HIGHEST TIDES AROUND 5 FEET WILL OCCUR OVERNIGHT. LOWEST TIDES AROUND 0 TO 1 FOOT WILL OCCUR LATE MORNING AROUND 10 AM PST. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...SWELL WILL DECREASE SATURDAY NIGHT AND SUNDAY. HOWEVER... MODERATE TO LARGE NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MM
538 WHUS46 KSGX 250916 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 116 AM PST SAT JAN 25 2014 ...HIGH SURF ADVISORY THROUGH TONIGHT... .A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL WILL CONTINUE THROUGH TONIGHT. WIDESPREAD SURF OF 7 TO 10 FEET IS LIKELY ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. OCCASIONAL SETS TO 12 FEET ARE FORECAST NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. STRONG RIP CURRENTS AND BEACH EROSION WILL ALSO OCCUR. THE LARGE SWELL AND SURF WILL GRADUALLY SUBSIDE TONIGHT INTO SUNDAY. CAZ042-043-252200- /O.CON.KSGX.SU.Y.0002.000000T0000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 116 AM PST SAT JAN 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * SURF...7 TO 10 FEET. OCCASIONAL SETS TO 12 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THROUGH TONIGHT. * TIDES...HIGHEST TIDES AROUND 5 FEET WILL OCCUR OVERNIGHT. LOWEST TIDES AROUND 0 TO 1 FOOT WILL OCCUR LATE MORNING AROUND 10 AM PST. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...SWELL WILL DECREASE SATURDAY NIGHT AND SUNDAY. HOWEVER... MODERATE TO LARGE NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JJT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
913 WHUS46 KSGX 252134 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 134 PM PST SAT JAN 25 2014 ...HIGH SURF ADVISORY THROUGH LATE TONIGHT... .A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL WILL CONTINUE THROUGH TONIGHT. WIDESPREAD SURF OF 6 TO 9 FEET IS LIKELY ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. HIGHEST SURF WILL OCCUR NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. STRONG RIP CURRENTS AND BEACH EROSION WILL ALSO OCCUR. THE LARGE SWELL AND SURF WILL GRADUALLY SUBSIDE TONIGHT INTO SUNDAY. CAZ042-043-260600- /O.CON.KSGX.SU.Y.0002.000000T0000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 134 PM PST SAT JAN 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * SURF...6 TO 9 FEET. OCCASIONAL SETS TO 10 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THROUGH LATE TONIGHT. * TIDES...HIGHEST TIDES AROUND 5 FEET WILL OCCUR OVERNIGHT TONIGHT. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...SWELL WILL DECREASE TONIGHT AND SUNDAY. HOWEVER...MODERATE TO LARGE WEST-NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HARRISON
350 WHUS46 KSGX 260555 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 955 PM PST SAT JAN 25 2014 ...HIGH SURF ADVISORY THROUGH LATE TONIGHT... .A LARGE...LONG-PERIOD WEST-NORTHWEST SWELL WILL CONTINUE THROUGH TONIGHT. WIDESPREAD SURF OF 4 TO 7 FEET AND OCCASIONAL SETS TO 9 FEET IS LIKELY ALONG THE BEACHES OF ORANGE AND SAN DIEGO COUNTIES. HIGHEST SURF WILL OCCUR NORTH OF NEWPORT BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY. STRONG RIP CURRENTS AND BEACH EROSION WILL ALSO OCCUR. THE LARGE SWELL AND SURF WILL GRADUALLY SUBSIDE TONIGHT INTO SUNDAY. CAZ042-043-261000- /O.CON.KSGX.SU.Y.0002.000000T0000Z-140126T1000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 955 PM PST SAT JAN 25 2014 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SUNDAY... * SURF...4 TO 7 FEET. OCCASIONAL SETS TO 9 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THROUGH LATE TONIGHT. * TIDES...HIGHEST TIDES AROUND 5 FEET WILL OCCUR OVERNIGHT TONIGHT. * IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...SWELL WILL DECREASE TONIGHT AND SUNDAY. HOWEVER... MODERATE TO LARGE WEST-NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF NEXT WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ JT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
234 WHUS46 KSGX 260956 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 156 AM PST SUN JAN 26 2014 ...HIGH SURF ADVISORY WILL EXPIRE AT 2 AM... ...BEACH HAZARD STATEMENT IN EFFECT THROUGH THIS EVENING... .THE ENHANCED W-NW SWELL WILL LOWER THROUGHOUT THE DAY...ALLOWING SURF IN MOST PLACES TO FALL BELOW ADVISORY CRITERIA. HOWEVER...NEW NW SWELLS ARRIVING TONIGHT AND THROUGHOUT THE WEEK WILL CONTINUE ABOVE AVERAGE SURF AND STRONG RIP CURRENTS. MODERATE BEACH EROSION IS POSSIBLE. CAZ042-043-262200- /O.EXP.KSGX.SU.Y.0002.000000T0000Z-140126T1000Z/ /O.NEW.KSGX.BH.S.0002.140126T1000Z-140127T0800Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 156 AM PST SUN JAN 26 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * SURF...3 TO 6 FEET. OCCASIONAL SETS TO 7 FEET NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. * TIMING...THROUGH LATE TONIGHT. * IMPACTS...ELEVATED SURF AND STRONG RIP CURRENTS WILL BE DANGEROUS FOR SWIMMERS...ESPECIALLY THOSE THAT ARE INEXPERIENCED. MODERATE TO SIGNIFICANT BEACH EROSION IS LIKELY. LARGE WAVES MAY POSE A THREAT TO PEOPLE STANDING ON JETTIES...ROCKS...OR SEA WALLS NEAR THE WATERS EDGE. * OUTLOOK...SWELL WILL DECREASE TODAY. HOWEVER...MODERATE TO LARGE WEST-NORTHWEST SWELLS WILL CONTINUE TO IMPACT THE COAST THROUGH THE MIDDLE OF THE WEEK...RESULTING IN CONTINUED ELEVATED SURF AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS STRONG RIP CURRENTS...ELEVATED SURF HEIGHTS...MINOR TIDAL OVERFLOW...OR LIGHTNING ARE POSSIBLE AT LOCAL BEACHES. OBEY POSTED WARNING SIGNS AND FLAGS AND TALK TO A LIFEGUARD BEFORE SWIMMING. USE CAUTION WHEN IN OR NEAR THE WATER AND ALWAYS SWIM NEAR A LIFEGUARD. && $$ JJT THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS STATEMENT: HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 22, 9:30 PM PST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 22, 9:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST WED JAN 22 2014
.SYNOPSIS...
LOW CLOUDS AND AREAS OF DENSE FOG FROM A SHALLOW MARINE LAYER WILL
AFFECT SOME OF THE COASTAL AREAS TONIGHT. LOW CLOUDS WILL SPREAD A
LITTLE FARTHER INLAND THURSDAY NIGHT AS THE MARINE LAYER DEEPENS.
HIGH PRESSURE BUILDING OVER THE GREAT BASIN THURSDAY NIGHT WILL
BRING MODERATE OFFSHORE FLOW AND GUSTY NORTHEAST WINDS TO THE
MOUNTAINS AND FOOTHILLS FRIDAY. CONTINUED WARM AND DRY THROUGH THE
MIDDLE OF NEXT WEEK WITH HIGH PRESSURE OVER THE WEST COAST.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE DENSE FOG AT THE BEACHES EARLIER TODAY LIFTED AS THE MARINE
LAYER DEEPENED A COUPLE HUNDRED FEET. THIS EVENING THE CLOUD BASES
WERE AROUND 500-700 FEET...AND THE LOW CLOUDS HAD SPREAD A FEW MILES
INLAND. AT 9 PM...CARLSBAD AND BROWN FIELD BOTH REPORTED DENSE FOG
AND VIS LESS THAN 1/4 MILE. ELSEWHERE...THE VISIBILITIES VARIED
GREATLY NEAR THE COAST...RANGING FROM 1/2 MILE AT OCEANSIDE...TO 3
MILES AT IMPERIAL BEACH...TO 7 MILES AT LINDBERGH FIELD.
A COASTAL EDDY CENTERED WELL OFFSHORE WILL CONTINUE SPIN OVER THE
THROUGH THURSDAY NIGHT. THE EDDY...ALONG WITH WEAKLY CYCLONIC FLOW
ALOFT FROM A SHORTWAVE OVER CENTRAL CALIFORNIA...WILL SLOWLY DEEPEN
THE MARINE LAYER SO THAT BY THURSDAY NIGHT THE LOW CLOUDS WILL
LIKELY REACH THE WESTERN SAN DIEGO COUNTY VALLEYS. THE MESAS AND
WESTERN VALLEYS WILL BE THE AREAS MOST LIKELY TO SEE DENSE FOG
THURSDAY NIGHT INTO FRIDAY MORNING.
THE DEEPER MARINE LAYER TODAY KEPT COASTAL TEMPERATURES 5-10 DEGREES
LOWER THAN YESTERDAY...WHILE THE VALLEYS AND MOUNTAINS WERE ABOUT
THE SAME. DESERT SITES WERE 5 TO 10 DEGREES WARMER. THURSDAY WILL BE
SLIGHTLY COOLER THAN TODAY WITH LOWER HEIGHTS AND A LITTLE STRONGER
ONSHORE PUSH.
THURSDAY NIGHT AND FRIDAY...A 1038 MB SURFACE HIGH BUILDING OVER
UTAH WILL BRING A 24-HOUR PERIOD OF OFFSHORE FLOW AND GUSTY ENE
WINDS TO THE MOUNTAINS AND FOOTHILLS. THE WINDS WILL BEGIN TO
SURFACE THURSDAY NIGHT...PEAK MIDDAY FRIDAY...THEN DECREASE FRIDAY
NIGHT. WIND GUIDANCE PROJECTS SUSTAINED WINDS FROM 15-30 MPH WITH
GUSTS OF 35-45 MPH IN WINDIEST LOCATIONS. PRESSURE GRADIENTS WILL BE
FAIRLY STRONG...12-14 MB FROM CENTRAL NEVADA TO SAN DIEGO...AND
THERE WILL BE SOME THERMAL SUPPORT TOO. THE COLD AIR WILL BRING
COOLING TO THE MOUNTAINS AND DESERTS WHERE IT WILL PROBABLY BE THE
"COLDEST" DAY OF THE WEEK. DOWNSLOPE FLOW WEST OF THE MOUNTAINS INTO
THE INLAND VALLEYS WILL BRING MINOR WARMING. A SHALLOW...STUBBORN
MARINE LAYER WILL LIMIT WARMING NEAR THE COAST.
LONG RANGE OUTLOOK FROM SATURDAY THROUGH NEXT WEDNESDAY...THE RIDGE
REBUILDS OVER THE WEST WITH CONTINUED DRY WEATHER AND ABOVE
AVERAGE TEMPERATURES THROUGH THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...
230444Z...COASTAL AREAS TO 10SM INLAND...BKN-OVC CIGS AOB 1K FT MSL
AND 3-5SM VIS IN BR WITH AREAS OF CIGS AOB 500 FT AND LOCAL VIS AOB
1SM IN BR/FG ALONG THE HIGHER COASTAL TERRAIN AND MESAS THROUGH
ABOUT 17Z THU. CIGS/VIS WILL IMPROVE AFT 17Z THROUGH 20Z...BECOMING
VFR WITH SCT CLOUDS AOA FL200 UNTIL AROUND 00Z. AFT 00Z FRI...MORE
WIDESPREAD AND SLIGHTLY DEEPER STRATUS LAYER LIKELY TO ADVANCE
RAPIDLY INLAND UP TO 15 SM.
INLAND VALLEYS/MTNS/DESERTS...SCT CLOUDS AOA FL200 WITH UNRESTRICTED
VIS THROUGH THU. LLWS POSSIBLE VCNTY BANNING PASS DUE TO LOCAL EAST
WINDS 20 TO 25 KTS AFT 16Z THU.
KONT...THERE IS A CHANCE OF LLWS VCNTY OF KONT AFT 18Z DUE TO
DEVELOPING OFFSHORE FLOW. CONFIDENCE TOO LOW TO INCLUDE IN THE TAF
AT THIS TIME.
&&
.MARINE...
SWELL AND SURF WILL CONTINUE TO SUBSIDE THROUGH THURSDAY...WITH MOST
WAVE SETS 6 FEET OR LESS. ANOTHER LARGE NORTHWEST SWELL WITH A VERY
LONG PERIOD WILL ARRIVE THU NIGHT AND CONTINUE THROUGH SAT...LIKELY
PRODUCING THE BIGGEST SURF OF THE WEEK. WAVE SETS TO 10 FEET AND
OCCASIONALLY HIGHER WILL BE POSSIBLE AT FAVORED LOCATIONS...MAINLY
NEAR HUNTINGTON BEACH IN ORANGE COUNTY AND SOUTH OF DEL MAR IN SAN
DIEGO COUNTY. A HIGH SURF ADVISORY WILL LIKELY BE NEEDED BY EARLY
FRI MORNING. SEE LAXSRFSGX FOR SURF DETAILS.
&&
.FIRE WEATHER...
WEAK ONSHORE FLOW AND A SHALLOW MARINE LAYER WILL RAISE HUMIDITIES
TONIGHT AND THURSDAY WITH GREATEST RECOVERY NEAR THE COAST. OFFSHORE
FLOW RETURNS FRIDAY WITH GUSTY EAST WINDS AND LOW HUMIDITIES IN THE
MOUNTAINS AND VALLEYS...STRONGEST IN RIVERSIDE AND SAN DIEGO
COUNTIES WHERE SUSTAINED WINDS FROM 15-25 MPH WILL GUST TO 35-45
MPH. A FIRE WEATHER WATCH IS IN EFFECT FROM 4 AM TO 8 PM FRIDAY FOR
THE MOUNTAINS...THE INLAND EMPIRE AND THE SAN DIEGO COUNTY VALLEYS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...DENSE FOG ADVISORY UNTIL 9 AM PST THURSDAY FOR THE ORANGE
COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL AREAS.
FIRE WEATHER WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR THE BEACHES IN THE RIVERSIDE COUNTY
MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN
BERNARDINO NATIONAL FOREST...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO COUNTY
MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER
DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST...SAN DIEGO
COUNTY INLAND VALLEYS...SAN DIEGO COUNTY MOUNTAINS-INCLUDING
THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND
NATIONAL FOREST...SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO
RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST.
&&
PUBLIC/FIRE...MOEDE
AVIATION/MARINE...JADThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 11:54 AM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 32 hr |
| Jan 23, 1:03 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 25 hr |
Nearby
High Surf Advisories in California, 2014Every high surf advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.